Alert archive / Virginia / River Flood Warnings in 2008
River Flood Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Sep 6, 2008, 11:58 AM EDT for Halifax County, Virginia. It took effect at Sep 6, 2008, 4:54 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 11:58 AM EDT (15:58 UTC)
- In effect from
- Sep 6, 2008, 4:54 PM EDT
- Expired
- Sep 7, 2008, 12:12 PM EDT
- In force
- 19 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRNK 061558 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1158 AM EDT SAT SEP 06 2008 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. THERE WAS HEAVY RAINFALL FROM TROPICAL STORM HANNA THIS MORNING ACROSS SOUTHERN HALIFAX COUNTY. THIS LOCALIZED RAINFALL WILL CAUSE A SUDDEN RISE ALONG THE DAN RIVER. THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT SOUTH BOSTON LATE THIS AFTERNOON AND PRODUCE MINOR FLOODING WITH A CREST NEAR 20.8 FEET THIS EVENING. DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ VAC083-070358- /O.NEW.KRNK.FL.W.0008.080906T2043Z-080907T2304Z/ /SBNV2.1.ER.080906T2043Z.080907T0000Z.080907T1104Z.NO/ 1158 AM EDT SAT SEP 06 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS AFTERNOON UNTIL SUNDAY EVENING. * AT 07AM SATURDAY THE STAGE WAS...8.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
6 follow-up statements
000 WGUS81 KRNK 061921 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY VERY HEAVY RAINFALL OF 4 TO 6 INCHES FROM TROPICAL STORM HANNA EARLIER TODAY HAS CAUSED RAPID RISES ALONG THE DAN RIVER AT BOTH SOUTH BOSTON AND PACES. THIS WILL RESULT IN MINOR FLOODING AT SOUTH BOSTON WITH THE RIVER REACHING A CREST OF AROUND 23.2 FEET LATER TONIGHT. FLOOD STAGE AT SOUTH BOSTON IS 19 FEET. AT PACES...RISES TO NEAR FLOOD STAGE WILL OCCUR THIS AFTERNOON BUT LEVELS ARE EXPECTED TO REMAIN JUST BELOW THE 20 FOOT FLOOD STAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 6 PM. VAC083-070321- /O.EXT.KRNK.FL.W.0008.080906T2200Z-080908T0136Z/ /SBNV2.1.ER.080906T2200Z.080907T0600Z.080907T1336Z.NO/ 321 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS EVENING UNTIL SUNDAY EVENING * AT 01PM SATURDAY THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 23.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
000 WGUS81 KRNK 062102 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 502 PM EDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. VERY HEAVY RAINFALL OF 4 TO 6 INCHES FROM TROPICAL STORM HANNA HAS CAUSED RAPID RISES ALONG THE DAN RIVER AT BOTH SOUTH BOSTON AND PACES. THIS WILL RESULT IN MINOR FLOODING AT SOUTH BOSTON WITH THE RIVER REACHING A CREST OF AROUND 23.2 FEET LATER TONIGHT. FLOOD STAGE AT SOUTH BOSTON IS 19 FEET. AT PACES...RISES TO NEAR FLOOD STAGE WILL OCCUR INTO EARLY THIS EVENING BUT LEVELS ARE EXPECTED TO REMAIN JUST BELOW THE 20 FOOT FLOOD STAGE. RISES WILL ALSO OCCUR ON THE LOWER ROANOKE RIVER THROUGH THE WEEKEND WITH RANDOLPH RISING ABOVE THE 21 FOOT FLOOD STAGE LATER SUNDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 10 PM. VAC037-083-070501- /O.CON.KRNK.FL.W.0009.080908T0349Z-080909T0112Z/ /RNDV2.1.ER.080908T0349Z.080908T0600Z.080908T1312Z.NO/ 502 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TOMORROW LATE EVENING UNTIL MONDAY EVENING * AT 03PM SATURDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 21.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-070501- /O.EXT.KRNK.FL.W.0008.080906T2054Z-080908T0136Z/ /SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1336Z.NO/ 502 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SUNDAY EVENING. * AT 04PM SATURDAY THE STAGE WAS 19.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 070201 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1001 PM EDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. VERY HEAVY RAINFALL FROM HANNA OVER THE PAST 24 HOURS HAS RESULTED IN SIGNIFICANT RISES ALONG THE DAN AND LOWER ROANOKE RIVERS. AT SOUTH BOSTON THE RIVER IS EXPECTED TO CONTINUE RISING OVERNIGHT BEFORE CRESTING NEAR 22.7 FEET EARLY SUNDAY MORNING. FLOOD STAGE IS 19.0 FEET. AT RANDOLPH THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE 21.0 FOOT FLOOD STAGE AROUND DAYBREAK SUNDAY AND THEN CONTINUE RISING REACHING AROUND 23.0 FEET SUNDAY EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 6 AM SUNDAY. VAC037-083-071001- /O.EXT.KRNK.FL.W.0009.080907T1006Z-080909T0024Z/ /RNDV2.1.ER.080907T1006Z.080908T0000Z.080908T1224Z.NO/ 1001 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TOMORROW MORNING UNTIL MONDAY EVENING * AT 08PM SATURDAY THE STAGE WAS 16.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-071001- /O.EXT.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/ /SBNV2.1.ER.080906T2009Z.080907T0600Z.080907T1342Z.NO/ 1001 PM EDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL SUNDAY EVENING. * AT 09PM SATURDAY THE STAGE WAS 21.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 070920 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 520 AM EDT SUN SEP 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES. DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY. MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. THE DAN RIVER AT SOUTH BOSTON CRESTED AROUND 22 FEET EARLY THIS MORNING AND HAS BEGUN TO FALL. FLOOD STAGE IS 19.0 FEET. SOUTH BOSTON IS EXPECTED TO GO BELOW FLOOD STAGE BEFORE NOON. AT RANDOLPH THE ROANOKE RIVER IS EXPECTED TO RISE ABOVE THE 21.0 FOOT FLOOD STAGE LATE THIS MORNING AND THEN CONTINUE RISING REACHING AROUND 23.0 FEET THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON. VAC037-083-071720- /O.EXT.KRNK.FL.W.0009.080907T1133Z-080909T0024Z/ /RNDV2.1.ER.080907T1133Z.080908T0000Z.080908T1224Z.NO/ 520 AM EDT SUN SEP 07 2008 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THIS MORNING UNTIL MONDAY EVENING. * AT 04AM SUNDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEB 8 2004. $$ VAC083-071720- /O.CON.KRNK.FL.W.0008.000000T0000Z-080908T0142Z/ /SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1342Z.NO/ 520 AM EDT SUN SEP 07 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL THIS EVENING. * AT 01AM SUNDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
000 WGUS81 KRNK 071419 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1019 AM EDT SUN SEP 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING...RIVER LEVEL FALLING... AT 1000 AM THE RIVER LEVEL AT SOUTH BOSTON WAS 19.4 FEET AND FALLING. FLOOD STAGE IS 19.0 FEET. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY 100 PM THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED *** FILL ME IN *** VAC083-072219- /O.EXT.KRNK.FL.W.0008.000000T0000Z-080908T0230Z/ /SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1430Z.NO/ 1019 AM EDT SUN SEP 07 2008 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * AT 10AM SUNDAY THE STAGE WAS 19.4 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. $$ JJ
000 WGUS81 KRNK 071612 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1212 PM EDT SUN SEP 07 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY DAN RIVER DROPS BELOW FLOOD LEVEL AT SOUTH BOSTON AT NOON...THE RIVER LEVEL AT SOUTH BOSTON WAS 17.35 FEET AND FALLING RAPIDLY. FLOOD STAGE IS 19.0 FEET. THE RIVER WILL CONTINUE TO FALL RAPIDLY AT SOUTH BOSTON. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THIS WILL BE THE LAST STATEMENT CONCERNING THE FLOODING ON THE DAN RIVER AT SOUTH BOSTON. VAC083-071642- /O.CAN.KRNK.FL.W.0008.000000T0000Z-080908T0230Z/ /SBNV2.1.ER.080906T2009Z.080907T0500Z.080907T1458Z.NO/ 1212 PM EDT SUN SEP 07 2008 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER AT SOUTH BOSTON. * AT 12PM SUNDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 19.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 6, 10:46 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 6, 10:46 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT SAT SEP 6 2008
.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WESTERN EDGE OF THE PCPN SHIELD IS MOVING STEADILY EASTWARD
NOW. HAVE UPDATED THE FLASH FLOOD WATCH TO REMOVE ROCKINGHAM
COUNTY. STILL HAVE FLASH FLOOD WARNINGS GOING FOR MUCH OF THE REST
OF THE WATCH...SO WILL KEEP IT GOING. HOWEVER...IT DOES LOOK LIKE
WE WILL BE ABLE TO CANCEL ALL OR PART OF IT LATER THIS AFTERNOON.
OTHER CHANGES TO THE FORECAST WERE TO SPEED UP THE ENDING OF THE
RAIN FOR MUCH OF THE AREA. WILL STILL BE HANGING ON IN THE NERN
CWA LATER THIS AFTERNOON...BUT PROBABLY NOT HEAVY RAIN. PROBLEM
WILL BE THAT SLOWER RESPONDING CREEKS AND STREAMS MAY STILL BE
RISING THIS AFTERNOON. HIGH TEMPS WERE ON TRACK EVEN THOUGH THE
CURRENT TEMPS WERE TOO WARM- STILL LOOKS LIKE THERE WILL BE SOME
SUN THIS AFTERNOON FOR ALL BUT NERN ZONES. FINALLY...I INCREASED
WINDS IN THE MTNS THIS AFTERNOON EXPECTING GOOD MIXING WITH 20+ KT
850 MB WINDS ON THE BACK SIDE OF HANNA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.
AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.
BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.
MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.
A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ035-
044>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ006.
WV...NONE.
&&
SYNOPSIS...JS
NEAR TERM...JJ/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DSHazardous weather outlook, Sep 6, 4:42 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 442 AM EDT SAT SEP 6 2008 NCZ005-006-VAZ035-044>047-058-059-070845- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 442 AM EDT SAT SEP 6 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY RAIN AND THE THREAT OF FLOODING TO THE REGION THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED. WITH SATURATED SOILS FROM THE WIDESPREAD HEAVY RAINFALL THAT IS OCCURRING...WIND GUSTS OF 25 TO 35 MPH TODAY WILL LIKELY DOWN TREES WITH WEAK ROOT SYSTEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ022>024-032>034-043-070845- STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- HENRY- 442 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY RAIN AND GUSTY WINDS TO THE REGION THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-070845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 442 AM EDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 6, 9:28 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM FLASH FLOOD 4 S MT AIRY 36.87N 79.19W
09/06/2008 PITTSYLVANIA VA FIRE DEPT/RESCUE
WHITEFALL RD CLOSED DUE TO HIGH WATER. CARS UNABLE TO
CROSS.
&&
MATTAROCHIALocal storm report, Sep 6, 9:29 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND DMG PHENIX 37.08N 78.75W
09/06/2008 CHARLOTTE VA LAW ENFORCEMENT
TREE DOWN ON BETHEL ROAD.
&&
JJACKSONLocal storm report, Sep 6, 10:40 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1040 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLASH FLOOD BUCKINGHAM 37.55N 78.55W
09/06/2008 BUCKINGHAM VA LAW ENFORCEMENT
RTE. 636 CLOSED FROM FLOODING.
&&
TWSpecial weather statement, Sep 6, 11:19 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1119 AM EDT SAT SEP 6 2008 VAZ035-045>047-058-059-062130- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...AMHERST...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE 1119 AM EDT SAT SEP 6 2008 ...GUSTY WINDS AS TROPICAL STORM HANNA EXITS TO THE NORTHEAST... WINDS GUSTING TO 30 MPH...COMBINED WITH A WET GROUND DUE TO HEAVY RAINFALL...WILL TOPPLE TREES IN THE AFOREMENTIONED COUNTIES. AS MUCH AS 6 INCHES OF RAIN HAS ACCUMULATED LOCALLY IN THE PAST 12 HOURS. WINDS WILL SUBSIDE LATER THIS EVENING. BE AWARE OF TREES FALLING ON POWER LINES TOO.
Local storm report, Sep 6, 11:33 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND DMG BROOKNEAL 37.05N 78.97W
09/06/2008 CAMPBELL VA LAW ENFORCEMENT
TREES DOWN IN THE CITY.
&&
JJACKSONLocal storm report, Sep 6, 11:37 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1137 AM EDT SAT SEP 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 1 NE BUCKINGHAM 37.56N 78.54W
09/06/2008 BUCKINGHAM VA LAW ENFORCEMENT
AGEES CREEK FLOODING BUFFALO ROAD...STAE ROUTE 631. WATER
AND DEBRIS OVER THE BRIDGE.
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:56 AM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 9 hr |
| Sep 6, 5:26 AM EDT | Flash Flood Warning | RNK | Charlotte | 8 hr |
| Sep 6, 5:46 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 7 hr |
| Sep 6, 7:03 AM EDT | Flash Flood Warning | RNK | Amherst, Buckingham, City of Lynchburg | 6 hr |
| Sep 6, 12:47 PM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 6 hr |
| Sep 6, 1:06 PM EDT | Areal Flood Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax | 6 hr |
| Sep 6, 3:06 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 18 hr |
Nearby
River Flood Warnings in Virginia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.